Illinois, 2001

Hail in Illinois, August 30, 2001

August 30, 2001 · NWS LSX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before the first event at Aug 30, 12:45 PM CST, 2 hours 5 minutes earlier.

Area forecast discussion, Aug 30, 12:45 PM CST, 2 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
145 PM CDT THU AUG 30 2001

COLD FNT CURRENTLY ACRS NW CRNR OF MO WILL PSH SEWD ACRS THE RGN
TNGT AND ERY FRI.  ETA NOT FCSTG AS MUCH CAPE AHD OF FNT AS WE HAD
AVBL ON WED, BUT CNVCTN HAS INCRSD ACRS THE OZARKS AND ACRS NW PTN
OF MO AHD OF FNT.  LAPS DATA FM 18Z INDICATED SGNFNT CAPE AVBL ACRS
NE OZARKS WITH CIN LONG GONE.  LOW LVL CNVGC IN SAME AREA ALSO.
EXPCT MST OF PCPN TO BE OVR BY NOON FRI AS MUCH DRIER AIR PUNCHES IN
FM THE N.  MODELS SMLR IN FCSTG KS <25 ACRS MOST OF AREA BY THAT
TIME. MAV POPS LOOK RNSBL AND WILL TREND TWDS THESE.  THIS WILL BE
FAIRLY KAHNSISTENT WITH WEDS FCST.

IN THE EXTNDD PD, THE MRF, ECMWF AND UK ARE FAIRLY SMLR FOR SUN MRNG
WITH H5 S/WV SLIDING ACRS THE CNTRL PLNS WITH STRNG FLOW INTO THE
PAC NW. MRF PICKS UP ON H5 TROF OVR LWR MS VALLEY ON LABOR DAY AND
MOVES CLOSED LOW INTO THE ERN OZARKS BY WED MRNG. WITH 850 TEMPS
FCST IN THE MID TEENS BY BOTH THE MRF AND ECMWF FOR THE WEEKEND, HI
TEMPS SHOULD BE CLOSE TO NRML.

.STL...NONE

In the hours before

Special weather statement, Aug 30, 10:30 AM CST, 4 hours 20 minutes before
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-310100-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
1130 AM CDT THU AUG 30 2001

THE SEVERE WEATHER THREAT:  THERE IS A SLIGHT RISK OF SEVERE
THUNDERSTORMS ACROSS THE ENTIRE REGION.

FOR THE PERIOD:  THIS AFTERNOON AND THIS EVENING.

THE WEATHER OUTLOOK:  A LINE OF THUNDERSTORMS IS EXPECTED TO DEVELOP
DURING THE AFTERNOON HOURS IN ADVANCE OF A COLD FRONT MOVING ACROSS
NORTHWEST MISSOURI.  DURING THE LATE AFTERNOON AND EVENING
HOURS...ENOUGH INSTABILITY WILL EXIST FOR SOME STORMS TO BECOME
SEVERE AND PRODUCE STRONG GUSTY WINDS.

The radar

The St Louis radar (KLSX), 48 km away, was scanning. The volume nearest the first event began at 20:48 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Madison

When
August 30, 2:50 PM CST
Where
Madison County, Granite City
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
38.717, -90.133

Storm spotters reported 3/4 inch hail.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2001Every state in 2001This day in weather historyWarnings in Illinois, August 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5262911.